Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS State College, PA

April 8, 201016 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 8, 2010, 5:46 PM EDT for 16 counties in Pennsylvania. It was in force for 59 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2010, 5:46 PM EDT (21:46 UTC)
Expired
Apr 8, 2010, 6:45 PM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Centre County, PA, Clinton County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Snyder County, PA, Tioga County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 88 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:48 PM EDTTSTM WND DMGPort Royal, PATREES DOWN ON RTE 333
Apr 8, 5:55 PM EDTTSTM WND DMG3 E Arendtsville, PALARGE TREE ACROSS THE ROAD
Apr 8, 5:55 PM EDTTSTM WND DMGLock Haven, PANUMEROUS TREES DOWN AND ALSO ON HOUSES BETWEEN THE 300 AND 800 BLOCKS OF CHURCH STREET
Apr 8, 6:06 PM EDTTSTM WND DMGNewport, PANUMEROUS TREES DOWN
Apr 8, 6:15 PM EDTTSTM WND DMGDuncannon, PANUMEROUS TREES DOWN
Apr 8, 6:25 PM EDTTSTM WND DMGWilliamsport, PANUMEROUS TREES AND WIRES DOWN
Apr 8, 6:50 PM EDTTSTM WND DMGRalston, PANUMEROUS TREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 4:48 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS51 KCTP 082146
SVRCTP
PAC001-027-035-041-043-055-067-081-087-097-099-105-109-117-119-133-
082245-
/O.NEW.KCTP.SV.W.0002.100408T2146Z-100408T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT THU APR 8 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK...FRANKLIN...CUMBERLAND...DAUPHIN...
  PERRY COUNTY...JUNIATA...MIFFLIN...SNYDER...
  TIOGA...NORTHUMBERLAND...ADAMS...POTTER...UNION...
  CLINTON...LYCOMING AND CENTRE COUNTIES IN CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 539 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM SLATE RUN TO
  ROUZERVILLE...AND WERE MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CEDAR RUN AND MACKEYVILLE AROUND 550 PM...
  CAMMAL AND MCELHATTAN AROUND 555 PM...
  WATERVILLE AND LITTLE PINE STATE PARK AROUND 600 PM...
  MORRIS AND JERSEY SHORE AROUND 605 PM...
  

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 253...I-80 BETWEEN
MILE MARKERS 164 AND 216...I-81 BETWEEN MILE MARKERS 19 AND 79...I-83
BETWEEN MILE MARKERS 1 AND 50...I-180 BETWEEN MILE MARKERS 1 AND
29...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF LINE OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4164 7769 4174 7689 4161 7688 4160 7682
      4103 7677 4094 7680 4095 7677 4016 7666
      4014 7674 4007 7665 3972 7661 3972 7759
TIME...MOT...LOC 2143Z 269DEG 31KT 4142 7753 3976 7744

$$

FORECASTER: LA CORTE
2 follow-up statements
061 
WWUS51 KCTP 082200
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT THU APR 8 2010

PAC001-027-035-041-043-055-067-081-087-097-099-105-109-117-119-133-
082245-
/O.CON.KCTP.SV.W.0002.000000T0000Z-100408T2245Z/
YORK PA-FRANKLIN PA-CUMBERLAND PA-DAUPHIN PA-PERRY PA-JUNIATA PA-
MIFFLIN PA-SNYDER PA-TIOGA PA-NORTHUMBERLAND PA-ADAMS PA-POTTER PA-
UNION PA-CLINTON PA-LYCOMING PA-CENTRE PA-
600 PM EDT THU APR 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN CENTRE...LYCOMING...EASTERN CLINTON...UNION...
SOUTHEASTERN POTTER...ADAMS...WESTERN NORTHUMBERLAND...SOUTHERN
TIOGA...SNYDER...EASTERN MIFFLIN...JUNIATA...PERRY...DAUPHIN...
CUMBERLAND...EASTERN FRANKLIN AND YORK COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMMAL TO FAIRFIELD...MOVING EAST AT 35 MPH.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 253...I-80 BETWEEN
MILE MARKERS 165 AND 216...I-81 BETWEEN MILE MARKERS 19 AND 78...I-83
BETWEEN MILE MARKERS 1 AND 50...I-180 BETWEEN MILE MARKERS 1 AND
29...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE WITH 
TREES AND POWER LINES REPORTED DOWNED IN PORTIONS OF FRANKLIN 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY 
FROM WINDOWS.

PLEASE REPORT STRONG WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE 
BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4164 7769 4174 7689 4161 7688 4160 7682
      4103 7677 4094 7680 4095 7677 4016 7666
      4014 7674 4007 7665 3972 7661 3972 7759
TIME...MOT...LOC 2159Z 269DEG 31KT 4142 7734 3976 7726

$$

FORECASTER: LA CORTE
143 
WWUS51 KCTP 082234
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT THU APR 8 2010

PAC055-087-105-082241-
/O.CAN.KCTP.SV.W.0002.000000T0000Z-100408T2245Z/
FRANKLIN PA-MIFFLIN PA-POTTER PA-
634 PM EDT THU APR 8 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POTTER...EASTERN
MIFFLIN AND EASTERN FRANKLIN COUNTIES IS CANCELLED...

THE STORMS HAVE MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3973 7722 4167 7743 4174 7689 4161 7688
      4159 7682 4103 7677 4094 7680 4095 7677
      4016 7666 4014 7674 4006 7665 3972 7661
TIME...MOT...LOC 2231Z 251DEG 31KT 4171 7708 4027 7688

$$

PAC001-027-035-041-043-067-081-097-099-109-117-119-133-082245-
/O.CON.KCTP.SV.W.0002.000000T0000Z-100408T2245Z/
YORK PA-CUMBERLAND PA-DAUPHIN PA-PERRY PA-JUNIATA PA-SNYDER PA-
TIOGA PA-NORTHUMBERLAND PA-ADAMS PA-UNION PA-CLINTON PA-LYCOMING PA-
CENTRE PA-
634 PM EDT THU APR 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL CENTRE...LYCOMING...SOUTHEASTERN CLINTON...UNION...
EASTERN ADAMS...WESTERN NORTHUMBERLAND...SOUTHEASTERN TIOGA...
SNYDER...NORTHEASTERN JUNIATA...EASTERN PERRY...DAUPHIN...EASTERN
CUMBERLAND AND YORK COUNTIES...

AT 630 PM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS WAS REPORTED FROM BLOSSBURG TO WORMLEYSBURG...MOVING 
EAST AT 35 MPH.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 253...I-80 BETWEEN
MILE MARKERS 183 AND 216...I-81 BETWEEN MILE MARKERS 43 AND 78...I-83
BETWEEN MILE MARKERS 1 AND 50...I-180 BETWEEN MILE MARKERS 1 AND
29...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL WITH NUMEROUS TREES REPORTED DOWNED FROM FRANKLIN COUNTY NORTH 
INTO PERRY...JUNIATA AND CLINTON COUNTIES. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE...AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3973 7722 4167 7743 4174 7689 4161 7688
      4159 7682 4103 7677 4094 7680 4095 7677
      4016 7666 4014 7674 4006 7665 3972 7661
TIME...MOT...LOC 2231Z 251DEG 31KT 4171 7708 4027 7688

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:54 PM EDT, 52 minutes earlier.

Area forecast discussion, Apr 8, 4:54 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT THU APR 8 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE STATE LATE THIS AFTERNOON AND
EVENING...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS COULD MAKE STRONG WIND GUSTS AND HAIL...ESPECIALLY ACROSS
THE EASTERN HALF OF PENNSYLVANIA. BELOW NORMAL TEMPERATURES AND
BRISK WESTERLY WINDS ARE EXPECTED ON FRIDAY. THE COLDEST
TEMPERATURES ARE EXPECTED TO BE ON SATURDAY MORNING...WHEN A FROST
OR FREEZE IS POSSIBLE. TEMPERATURES WILL WARM GRADUALLY OVER THE
REST OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

REFRESHED HEADLINES ON ZONES TO MATCH THE SEVERE THUNDERSTORM
WATCH.

MAINLY SUNNY SKIES HELPED TO BOOST TEMPS ABOVE 80F ONCE AGAIN
ACROSS THE CENTRAL VALLEYS AND SUSQ REGION. KIPT MAY APPROACH THE
RECORD HIGH OF 85F SET IN 1991...AS SFC WINDS VEER AROUND MORE TO
A DOWN- SLOPING SSW DIRECTION AND INCREASE A FEW KTS THROUGH 2030Z
(PRIOR TO CLOUD COVER OVERSPREADING THE REGION).

STRONG COLD FRONT PUSHING INTO THE WRN ALLEGHENIES ATTM...AND
TEMPS WILL FALL SHARPLY BY 20-25F IN JUST A FEW HOUR PERIOD LATE
TODAY FROM KJST TO KBFD.

TEMP FALLS FURTHER EAST WILL FALL THIS EVENING...AND BLEND IN MORE
WITH THE NORMAL/DIURNAL TEMP DROP.

09Z SREF AND 12Z OPERATIONAL NAM AGREE ON AN APPROX A 4-5 PERIOD
OF SHOWERS LATE THIS AFTERNOON/EVENING AS THE FRONT PLOWS ACROSS
THE STATE.

RATHER LOW DEWPOINTS (IN THE 40S TO LOWER 50S IN MOST SPOTS) AND
THE LACK OF SIGNIFICANT LLVL CONVERGENCE SO FAR TODAY HAVE KEPT A
LID ON CONVECTION ACROSS THE EASTERN HALF OF THE CWA WHERE THE
SUNSHINE HAS BEEN PLENTIFUL.

A SHORT...1-2 HOUR PERIOD OF MORE FAVORABLE CONVECTIVE PARAMETERS
SHOULD SUPPORT SCATTERED STRONG TSRA ACROSS THE SUSQ VALLEY LATE
TODAY (PERHAPS AS FAR WEST AS THE CENTRAL MTNS). HIGH-BASED
CONVECTION WILL HELP TO MIX DOWN SOME OF THE 35 KT WINDS FROM THE
6-7 KFT AGL LAYER...WITH PERHAPS SEVERAL MORE KNOTS TACKED ON VIA
EVAPORATIONAL COOLING IN THE DOWNDRAFTS.

SKIES TURN PARTLY CLOUDY BY SHORTLY AFTER MIDNIGHT ACROSS THE
CENTRAL AND EAST WITH NO ADDITIONAL SHOWERS BETWEEN 05-12Z FRI...
WHILE THE WESTERN MTNS WILL SEE VARYING AMOUNTS OF SHALLOW STRATO
AS SCTD LIGHT SHOWERS OF RAIN...MIXING WITH WET SNOW AS 850 MB
TEMPS SETTLE DOWN INTO THE -5 TO -8C RANGE THERE.

MINS TONIGHT WILL RANGE FROM THE U20S TO LOWER 30S ACROSS THE NW
MTNS AND LAURELS...TO THE 40-45F RANGE IN THE SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY WILL LIKELY BE THE COLDEST DAY WE'LL SEE UNTIL SOMETIME IN
THE FALL THANKS TO A TROUGH OF 850 MB TEMPS OF -5CENTRAL TO -9C
NW...TOPPED BY A POOL OF VERY COLD 700 MB TEMPS OF -14 TO -16C.

THUS...MAXES WILL ONLY MAKE IT TO THE LOWER 40S ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST...AND MORE NORMAL - MID TO UPPER 50S
IN THE SUSQ VALLEY.

THE SFC HIGH BUILDS IN FOR SAT AM...AND BRINGS THE COLDEST
MORNING OF THE UPCOMING CHILLY SPELL. HOWEVER...THE TROF IS
MOVING AWAY SO QUICKLY THAT THE FLOW RETURNS TO THE W ON SAT AND
HELPS TO MODERATE THE TEMPS TO NEAR NORMAL MAXES. FRI WILL BE THE
FIRST DAY BELOW NORMAL SINCE THE 27TH. THAT COLD SHOT WAS SHORT-
LIVED TOO...WITH ONLY TWO DAYS OF BELOW NORMAL MEANS. MOST OF
MARCH AND THE ENTIRE FIRST WEEK OF APRIL HAS HAD TEMPS 5 TO 20
DEGS ABOVE NORMALS EACH DAY.

CLOUDS AND SCT SHRA WILL LAST ALL OF FRIDAY...AND INTO THE NIGHT IN
THE ALLEGHENIES AND LAURELS. WILL JUST MENTION SCT RASH OR SHSN THERE
FOR FRI NIGHT WITH NOTHING MORE THAN A LIGHT COATING IN SOME SPOTS
(MAINLY NEAR AND TO THE NORTH OF INTERSTATE 80).

AS THE HIGH BUILDS IN FRI NIGHT...THE MOISTURE GOES AWAY AND
SHOULD END MOST PRECIP BEFORE MIDNIGHT. THE CLEARING SKIES AND
SLACKENING WIND WILL ALLOW MINS IN THE MID 20S (NW) TO MID 30S
(SE).

THUS...A FROST OR FREEZE IS POSSIBLE TO LIKELY. THE RECENT
/RECORD/ WARM TEMPERATURES OVER THE PAST MONTH+ HAS MOST LIKELY
HURRIED THE GROWING SEASON ALONG...AND SOME DISCUSSION MAY FOLLOW
THIS SHIFT AS TO WHETHER OR NOT TO BEGIN THE FROST/FREEZE PROGRAM
AT THIS VERY EARLY TIME. WE DO NOT USUALLY START THE PROGRAM OF
ISSUING FROST AND FREEZE PRODUCTS UNTIL THE AVERAGE DATE OF THE
THE LAST SPRING FREEZE - WHICH IS USUALLY NOT UNTIL TAX DAY IN THE
SE...AND NOT UNTIL THE MIDDLE TO LATTER PART OF MAY IN THE
NORTHWEST MOUNTAINS. FOR NOW...I WILL PASS ON ANY ISSUANCE OF
FROST/FREEZE PRODUCTS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOCAL MINIMUM TEMPERATURES ARE STILL ON TRACK TO BOTTOM OUT
SATURDAY MORNING...WITH ANY LINGERING COMMA HEAD RA/SN SHOWERS
DIMINISHING OVER THE NORTHWEST MOUNTAINS. THE ENSUING TEMPERATURE
MODERATION HAS BECOME TEMPERED BY A DAY OR TWO...OWING TO A
BACKDOOR FRONTAL PASSAGE EARLY NEXT WEEK.

GLOBAL MODELS AND ENSEMBLES CONTINUE TO ADVERTISE AN INCREASINGLY
AMPLIFIED/MERIDIONAL FLOW PATTERN ALOFT...IN RESPONSE TO A DEEP
LONG-WAVE TROUGH DEVELOPING IN THE WEST. DOWNSTREAM UPPER RIDGE
AXIS WILL BUILD OVER THE MS/OH/TN VLYS INTO THE GREAT LAKES
REGION...ALLOWING FOR ANOTHER SURGE OF MUCH ABOVE NORMAL
TEMPERATURES ACROSS PLAINS/MIDWEST. CONSIDERING THE AMPLIFIED
NATURE OF THE MID-UPPER LEVEL FLOW...AM NOT SURPRISED TO SEE THE
MODELS CONVERGING TOWARD A MORE GRADUAL WARM-UP AND SLOWER
SOLUTION OVERALL. MANUAL BLEND OF THE GFS/ECMWF SHOWS THE LOW/MID
LEVEL BAROCLINIC ZONE SETTING UP INVOF PA WITH MUCH COOLER AIR
SITUATED OVER THE NORTHEAST STATES. MODIFIED CANADIAN HIGH IS FCST
TO MOVE SEWD INTO NEW ENGLAND WITH AN EASTERLY MARITIME AIR FLOW
NORTH OF THE RETREATING BACKDOOR FRONT ULTIMATELY RESPONSIBLE FOR
THE SLOWER WARMING TREND.

THE UNFOLDING LARGE SCALE PATTERN SHOULD FEATURE ANOTHER STRETCH
OF MAINLY DRY/SEASONAL WEATHER UNDER A GENERAL NORTHWEST FLOW
ALOFT. THE MAIN CHANGE TO THE LONG TERM FORECAST PACKAGE THIS
CYCLE FOCUSED ON A SLOWER REBOUND IN TEMPERATURES...WITH MORE
PRONOUNCED WARMING HOLDING OFF UNTIL LATER IN THE WEEK.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A SHARP COLD FRONT WILL PUSH THRU CENTRAL PA LATE THIS AFTN AND
EARLY EVENING. A GUSTY TSRA MAY PRECEDE OR ACCOMPANY THE FRONTAL
PASSAGE...AND WILL INCLUDE A 2-4 HOUR TEMPO GROUP FOR TSRA IN MOST
TAF SITES WITH WEST TO SW WIND GUSTS OF 25 TO 30 KTS IN THE
VICINITY OF THE STORMS.

A SHARP WIND SHIFT FROM SSW TO WEST WILL OCCUR WITH THE
FROPA...ARRIVING ACROSS THE W MTNS ARND 20Z...THEN SUSQ VALLEY BY
ARND 00Z. A PERIOD OF SHRA AND LOWER CIGS WILL LIKELY ACCOMPANY
AND FOLLOW THE FRONTAL PASSAGE BY SEVERAL HOURS.

THE WORST CONDS WILL LIKELY BE OVR THE W MTNS...WHERE UPSLOPING
WEST FLOW IS LIKELY TO RESULT IN IFR CIGS (AND MVFR TO BRIEF IFR
VSBYS) THIS EVENING. A RIDGE OF HI PRES IS EXPECTED TO WORK INTO
THE REGION LATE TONIGHT...BRINGING CLEARING SKIES.

FRIDAY...WIDESPREAD MVFR CIGS...AND VFR TO MVFR VSBYS IN SHOWERS
OF RAIN/SNOW ACROSS THE WESTERN/NRN MTNS WITH MAINLY VFR ACROSS
THE CENTRAL AND ERN VALLEYS.

AFTER A 3-6 HOUR LULL IN THE WEST WIND LATE TONIGHT (AVERAGE
SPEEDS ONLY 10-12 MPH)...GUSTY WEST WINDS AVERAGING 14 TO 28 MPH
WITH G25-35 MPH WILL OCCUR AT ALL TAF SITES DURING THE DAY FRIDAY.

OUTLOOK...
SAT...NO SIG WX EXPECTED.

SUN...WEAK COLD FRONT CROSSES THE REGION WITH SCTD MVFR VSBYS AND
CIGS IN SHOWERS.

MON...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LA CORTE/LAMBERT
NEAR TERM...DANGELO/LA CORTE/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/LAMBERT
Hazardous weather outlook, Apr 8, 5:00 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT THU APR 8 2010

PAZ004-005-010-017-024-033-092100-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-
500 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS WITH GUSTY WINDS WILL OCCUR WITH A COLD FRONTAL
PASSAGE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-092100-
POTTER-CAMERON-
500 PM EDT THU APR 8 2010

...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-035>037-041-042-045-046-049>053-056>059-
063>066-092100-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
500 PM EDT THU APR 8 2010

...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ034-092100-
BEDFORD-
500 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 8, 4:29 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT THU APR 8 2010

PAZ017-024-082100-
CAMBRIA PA-CLEARFIELD PA-
429 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA AND
SOUTHERN CLEARFIELD COUNTIES...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS NEAR HASTINGS...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR WESTOVER AROUND 435 PM...IRVONA AROUND 440 PM...GLEN HOPE AROUND
445 PM...RAMEY AROUND 450 PM...JEFFRIES AROUND 455 PM AND WALLACETON
AROUND 500 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 121 AND 125.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322.

LAT...LON 4073 7882 4106 7835 4092 7819 4091 7822
      4088 7823 4088 7825 4085 7825 4086 7829
      4082 7831 4080 7835 4076 7839 4055 7872
      4066 7885

EXPERIMENTAL

FORECASTER: STEINBUGL
Special weather statement, Apr 8, 4:39 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT THU APR 8 2010

PAZ012-018-019-025>028-034-082115-
BEDFORD PA-BLAIR PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
439 PM EDT THU APR 8 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...
CENTRE...EASTERN BLAIR...HUNTINGDON...MIFFLIN...NORTHEASTERN BEDFORD
AND WEST CENTRAL JUNIATA COUNTIES...

AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TYRONE TO HUNTINGDON TO 15 MILES NORTH OF BREEZEWOOD...MOVING
NORTHEAST AT 45 TO 50 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS WILL BE NEAR PORT MATILDA AROUND 450 PM...BLACK MOSHANNON
STATE PARK AROUND 500 PM...UNIONVILLE AROUND 510 PM AND BELLEFONTE
AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 143 AND 168...I-99 BETWEEN MILE MARKERS 44
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD
350...STATE ROAD 453.

LAT...LON 4009 7825 4044 7823 4079 7835 4084 7830
      4085 7825 4087 7824 4118 7766 4080 7753
      4045 7756

EXPERIMENTAL

FORECASTER: STEINBUGL
Special weather statement, Apr 8, 5:03 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT THU APR 8 2010

PAZ026-028-035-036-056-063-064-082130-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA
PA-PERRY PA-
503 PM EDT THU APR 8 2010

...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...NORTHEASTERN FULTON...
SOUTHEASTERN HUNTINGDON...SOUTHWESTERN JUNIATA...SOUTHWESTERN
PERRY...WESTERN ADAMS AND WESTERN CUMBERLAND COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...
CUMBERLAND...FRANKLIN...FULTON...HUNTINGDON...JUNIATA AND PERRY
COUNTIES AT 458 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. IN ADDITION TO THE WIND GUSTS FREQUENT CLOUD TO
GROUND LIGHTNING WITH THESE STORMS...AND BRIEF DOWNPOURS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 178 AND 212...I-81 BETWEEN
MILE MARKERS 1 AND 35.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 3972 7797 4024 7802 4047 7757 4013 7736
      3972 7734

EXPERIMENTAL

FORECASTER: BEACHLER
Special weather statement, Apr 8, 5:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT THU APR 8 2010

PAZ012-018-019-026>028-041-045-049-050-082145-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SNYDER PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-UNION PA-
519 PM EDT THU APR 8 2010

...SHOWERS WITH EMBEDDED THUNDERSTORMS AND STRONG WIND GUSTS WILL
AFFECT CLINTON...EASTERN CENTRE...JUNIATA...MIFFLIN...NORTHEASTERN
HUNTINGDON...SOUTHWESTERN UNION...WESTERN LYCOMING AND WESTERN
SNYDER COUNTIES...

AT 516 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM 19
MILES NORTH TO 15 MILES SOUTHWEST OF LEWISTOWN...MOVING NORTHEAST AT
45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR HYNER AROUND 530 PM...REBERSBURG AROUND 540 PM AND
DUNNSTOWN AROUND 550 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 152 AND 189...I-99 BETWEEN MILE MARKERS 78
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE
522...STATE ROAD 26...STATE ROAD 45...STATE ROAD 120.

LAT...LON 4154 7739 4124 7727 4121 7733 4114 7723
      4059 7722 4027 7777 4085 7779 4123 7795

EXPERIMENTAL

FORECASTER: STEINBUGL
Special weather statement, Apr 8, 5:25 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT THU APR 8 2010

PAZ006-010>012-082200-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-POTTER PA-
525 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT CAMERON...NORTHWESTERN
CLINTON...SOUTHEASTERN ELK AND SOUTHWESTERN POTTER COUNTIES...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF MEDIX
RUN...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BENEZETTE AROUND 530 PM...DRIFTWOOD AROUND
540 PM...STEVENSON DAM AROUND 550 PM AND WHARTON AROUND 600 PM.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4158 7771 4122 7812 4124 7842 4162 7827
      4162 7821 4170 7821

EXPERIMENTAL

FORECASTER: STEINBUGL
Special weather statement, Apr 8, 5:34 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT THU APR 8 2010

PAZ028-036-056-063>065-082200-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-JUNIATA PA-PERRY PA-YORK PA-
534 PM EDT THU APR 8 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CENTRAL
JUNIATA...CUMBERLAND...EASTERN FRANKLIN...PERRY AND WESTERN YORK
COUNTIES...

AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 18
MILES SOUTH OF LEWISTOWN TO CHAMBERSBURG...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...IN ADDITION
FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. THESE
STORMS WILL BE NEAR KISTLER AROUND 540 PM...SEVEN STARS AROUND 545
PM...ICKESBURG AROUND 550 PM...THOMPSONTOWN AROUND 555 PM AND
NEWPORT AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 200 AND 236...I-81 BETWEEN
MILE MARKERS 14 AND 61.

LAT...LON 3973 7766 4041 7764 4067 7704 4066 7701
      4042 7699 4040 7703 4038 7703 4036 7698
      3973 7692

EXPERIMENTAL

FORECASTER: BEACHLER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:33 PM EDTSpecial Weather StatementCTPMcKean27 min
Apr 8, 3:04 PM EDTSpecial Weather StatementCTPMcKean11 min
Apr 8, 3:25 PM EDTSpecial Weather StatementCTPClearfield35 min
Apr 8, 3:53 PM EDTSpecial Weather StatementCTPElk37 min
Apr 8, 4:03 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria27 min
Apr 8, 4:16 PM EDTSpecial Weather StatementCTPPotter29 min
Apr 8, 4:29 PM EDTSpecial Weather StatementCTPClearfield31 min
Apr 8, 4:39 PM EDTSpecial Weather StatementCTPCentre, Huntingdon, Mifflin36 min
Apr 8, 4:56 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk34 min
Apr 8, 5:03 PM EDTSpecial Weather StatementCTPFranklin27 min
Apr 8, 5:19 PM EDTSpecial Weather StatementCTPClinton, Juniata, Mifflin26 min
Apr 8, 5:25 PM EDTSpecial Weather StatementCTPCameron35 min
Apr 8, 5:34 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Perry26 min
Apr 8, 5:57 PM EDTSpecial Weather StatementCTPPotter33 min
Apr 8, 6:34 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 5 more41 min
Apr 8, 7:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 3 more63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.